MAUDE Adverse Event Report: MICROVENTION, INC. VIA-33; CATHETER, PERCUTANEOUS

MICROVENTION, INC. VIA-33; CATHETER, PERCUTANEOUS
Model Number VIA-33-133-01-MVI2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/09/2023
Type of Reportable Event Death
Event or Problem Description
The company received a report regarding a procedure in which a web device was planned to be used, but was never utilized due to intervening patient complications.According to the report, a web device was planned to be used for the treatment of pericallosal/acomm with azygos a1 aneurysm.The physician experienced difficulty getting the via-33 catheter beyond the right ica terminus into a1.After two failed attempts, angiography revealed bleeding in the subarachnoid space.A balloon was prepped and utilized to help stop the bleed, and after noting the bleed continued, the case was aborted and an external ventricular drain (evd) was placed.The reported cause of the event was a combination of vessel tortuosity and fragile blood vessels.It was later reported that the patient passed away later at unknown date.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was discarded by the hospital and not available for return to the manufacturer, and images not available.Therefore, a product analysis could not be performed and the alleged product issue cannot be verified.If additional new information is received, microvention inc.Will submit a supplemental report.The instructions for use (ifu) identifies aneurysm/vessel perforation or rupture and neurological deficits including stroke and death as potential complications associated with use of the device.
 
Additional Manufacturer Narrative
Multiple requests for date of death, cause of death and images were made but no response received.Summary of concluded investigation: the device was not returned for evaluation and procedure and medical imaging were not provided for this investigation.Without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system.Without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.There are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.

Brand Name
VIA-33
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16286146
Report Number2032493-2023-00547
Device Sequence Number4929781
Product Code DQY
UDI-Device Identifier00842429106433
UDI-Public(01)00842429106433(11)220111(17)241231(10)0000139582
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192135
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberVIA-33-133-01-MVI2
Device Catalogue NumberVIA-33-133-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown